Heroin is a very addictive drug that people use to try and suppress their pain. The problem with heroin is that it becomes difficult for them to stop using it because of withdrawal symptoms. Heroin withdrawal can be intense, so if you notice any of the following signs in someone who may have been using heroin, they might need help:
1. The shakes (tremors)
Experiencing tremors is a common sign of heroin withdrawal. These tremors are called “DTs” or delirium tremens, which is the most severe form of heroin detoxification.
The shakes (tremors) can be mild or powerful and hard to deal with. These heroin withdrawal symptoms occur because there’s an imbalance in neurotransmitters called dopamine that happen due to drug use over time – this causes your brain cells to stop communicating correctly with one another; consequently, it affects how you usually behave, think, and feel about things (“neurotransmitters”).
It’s essential to get professional help if you notice this withdrawal symptom, as it can lead to significant stress and anxiety if you don’t seek treatment.
Sleep is one of the first things to go when someone is withdrawing from heroin. They may have a hard time sleeping and will wake up frequently throughout the night. This can lead to negative effects, such as irritability and moodiness. It will be best if you can get them to see a doctor if they are going through heroin withdrawal to be prescribed medication to help with sleep.
Vomiting is also common with heroin withdrawal. Many people will experience nausea and vomiting during the early stages of withdrawal. Prolonged vomiting often leads to dehydration, which can be dangerous if not monitored. The nausea is usual, but it should go away in time as long as you’re getting better at staying clean and healthy!
Withdrawing from heroin can cause intense sweating, even in cold weather. This is caused by the body attempting to fight off high fever. The sweats can be profuse and often occur during sleep, causing you to wake up in a puddle of your sweat. If you find yourself sweating a lot, it’s best to seek medical help. There are also ways you can deal with the sweat, like using a fan or air conditioning. Wearing light clothing and taking a shower can also help.
5. Muscle aches and pain
Another symptom of heroin withdrawal is muscle aches and pain. This is especially true for the muscles in your back and legs. Often, these pains can lead to the general feeling of discomfort and make it difficult to get comfortable.
When you experience these pains, it is important to know that they will not last forever. The body naturally has endorphins and enkephalins, two types of chemicals that help reduce pain sensations in the brain. When you stop using heroin, and your body no longer produces these chemicals (or at least not enough), painful withdrawal symptoms like muscle aches can occur.
You can take over-the-counter tablets like ibuprofen or acetaminophen to reduce aches and pains. You might also feel ok from using a heating pad on your back or taking hot baths.
As mentioned earlier, anxiety and depression are two of the most common signs that someone is suffering from heroin withdrawal. This can be due to some people who use heroin daily becoming used to feeling this way all of the time, so once they stop using it, their mental state begins to return to normal again.
You can avoid falling into depression during heroin withdrawal by surrounding yourself with positive people and things. This can include anything from jamming to some relaxing music that makes you happy to take a stroll on a sunny day. Joining a support group around can also help you feel better about yourself and your situation.
7. Runny nose
Depending on the user’s preference, they may use heroin to get high or feel normal. When someone suddenly stops using, their body goes into withdrawal as it tries to adjust back to functioning without the drug. Heroin withdrawal symptoms can be very uncomfortable and even painful.
One of the most common signs of heroin withdrawal is a runny nose. When someone uses heroin, their body produces more histamines than usual. When they stop using, this production slows down and causes an increase in mucous production. Other common symptoms of nasal congestion include sneezing and itching.
Fighting heroin addiction is a difficult task, but it is achievable. The symptoms mentioned above are the most common ones when you stop taking heroin. However, if they don’t go away or become severe, professional help is highly recommended.